MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CNA0T0
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/16/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during an intraocular lens (iol) implant procedure, the lens was defective.The surgery was completed without explantation of the lens.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information was provided in b.5.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been requested and received stating that the surgeon was able to cut it but did not remove it.
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The product was not returned for analysis.Only video was returned.The reported complaint was observed on the returned video.Video provided shows an implanted iol.There appears to be a fiber/band around the iol optic.The surgeon appears to cut the fiber/band.Based on our observation of the attached video, there appears to be a fiber/band around the iol optic.The surgeon appears to cut the fiber/band.While the physical product was not returned for evaluation in this case, similar complaints have been reported where the product was returned, and laboratory analysis identified the foreign material as nozzle coating.The coating material in question possesses biocompatible properties.In the reported case, the material was removed, and the iol remained implanted without further issue.No process changes or material modifications were found in the coating line review, and nozzle processing showed no issues.An nci was initiated as part of this investigation.Precise adherence to the directions for use sections in the company delivery system product is critical for optimal iol delivery, avoiding potential damage to the iol, device or nozzle.The below identifies several factors that, individually or combined, could potentially contribute to an outcome similar to the reported event.These factors include, but are not limited to: ¿ improper ovd use: -if inadequate viscoelastic is placed in the device this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly and cause delivery issues and /or damage.-use of a non-qualified viscoelastic.Lens delivery performance may be negatively affected when using other non-qualified viscoelastics leading to underfill, overfill, misfolding , delivery issues and /or damage.¿ incorrect ovd temperature: if the operating room temperature is too high (> 23°c / 73° f) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement and cause delivery issues and / or product damage.¿ excessive dwell time: delay in implantation after lens positioning.As referenced in the ifu (section: precautions), ¿once the lens is in position at the pause location on the nozzle, the lens should be implanted within 1 minute.¿ extended delay may impact lens behavior and delivery performance.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24344036
Report Number9612169-2026-00348
Device Sequence Number9541736
Product Code HQL
UDI-Device Identifier00380652393799
UDI-Public(01)00380652393799(17)280107(11)250108(10)25964902
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNA0T0
Device Lot Number25964902
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/22/2026
Supplement Date Received by Manufacturer02/20/2026
04/21/2026
Initial Report FDA Received Date02/16/2026
Supplement Report FDA Received Date03/16/2026
05/13/2026
Date Device Manufactured01/08/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown